A member asked:

I got a tetanus shot 3 days ago.....the injection site is red about 2 in in diameter, warm to the touch, and very itchy. it's also quite painful still?

5 doctors weighed in across 4 answers
Dr. Jan Lei Iwata answered

Specializes in Ophthalmology

Injected you and let them know right away what you're experiencing. Don't delay!

Answered Jul 26, 2014

3.9k views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content
Dr. Melissa Lynch answered

Specializes in

The tetanus shot can make your arm pretty sore and swollen. As long as this is starting to improve at day 4, and isn't worsening, I'm not worried. If it becomes more red, swollen or if you develop a fever, you should seek care right away.

Answered Feb 5, 2016

3.9k views

Thank
Dr. Diane Minich answered

Specializes in Family Medicine

Try a warm compress to the area and call the doctor and let them know.

Answered Jul 26, 2014

3.9k views

Thank
Dr. Donald Collins answered

Specializes in Family Medicine

You have a localized allergic reaction to the shot. Usually ice or moist heat to the area will reduce swelling and soreness. Also ok to take Benadryl (diphenhydramine) for itching, ibuprofen for pain. Notify your doctor of the reaction. Good luck!

Answered Apr 24, 2015

3.9k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...